Does Mirena cause weight gain

Does Mirena cause weight gain

In this article we are going to talk about one of the modern birth control methods, hormonal intrauterine device Mirena, and aim at answering the question that has been bothering women all over the world: Does Mirena cause weight gain? Today, when there are hundreds of alternative birth control methods, choosing the one that suits you best is not that easy. There is variety of factors you have to take in consideration, but most important of them are reliability and possible side effects. Of course, loss of shape is not the side effect ladies should fear most: there is also an increased risk of various heart and bloodstream related diseases, as well as various infections. However, these side-effects are relatively rare, while the number of women who claim that this contraceptive device has ruined their figures is quite impressive.
Before we turn to the main question, does Mirena cause weight gain, let us tell you a little bit more about this modern invention. As we have already mentioned, Mirena is a small plastic device that contains hormones as the active element. When inserted into the uterus the coil starts releasing small amounts of levonorgestrel, which creates an “unfriendly” environment for fertilization. According to the doctors, the same Mirena device can be trusted for up to 5 years without any refilling.
Although its effectiveness makes it seem very tempting, it looks like the answer to the question does Mirena cause weight gain is positive. We personally have read tens of reviews and head just as many complaints in which ladies claimed that since this hormonal device was inserted into their uterus, their weight started increasing right away. This effect is not hard to explain. First of all, as we have already mentioned, Mirena contains levonorgestrel. As the balance of hormones in female body is extremely delicate, even the slightest amounts of levonorgestrel that is filtered into the blood can disrupt metabolism rates. Plus, as most of hormonal contraceptive devices and pills, Mirena can cause weight gain indirectly: by causing mood swings. If you are one of those people who tend to skip meals and lose appetite when stressing out, instead of using food as a means to cope with negative emotions, Mirena’s effects on your weight should be minor: in the worst scenario, you should pile on some 3 pounds. However, if you are an “emotional eater” you might want to look for some alternative birth control methods.
Although the answer to the question does Mirena cause weight gain most of the times is positive, this should not stop you from using any intrauterine device. For example you could choose Paragard which is based on copper and therefore is unlikely to disturb your balance of hormones.


Does Mirena cause weight gain

You may also like...

Leave A Comment

+